MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: (b)(6) index procedure was performed on (b)(6) 2023 apifix was notified that patient #748 (b)(6) was seen in the clinic on (b)(6) 2023 and x-rays showed that the apifix rod was broken.Patient experienced an acute onset of pain the week prior to being seen in clinic.Surgeon plans to do a revision in (b)(6) 2024 by replacing to a new rod.Risk assessment: implant breakage can result from trauma, practicing contact or high demand sports, hyper-kyphosis, inserting the pedicle screws in a wrong trajectory which locks the poly-axial joints, not working according to the surgical technique (e.G., minimally invasive approach and/or not using the trial tool properly).Re-operation events are a known risk that was assessed and recorded by the product risk assessment.The risk of mechanical failure of the mid-c mechanism - [implant breakage] has been assessed and found to be acceptable.The implant breakage rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's clinical evaluation report.The explanted device is expected to be returned to the manufacturer for analysis after the revision surgery.Upon completion of the evaluations, when additional information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On 05-dec-2023 apifix was notified that patient #748 (b)(6) was seen in the clinic on (b)(6) 2023 and x-rays showed that the apifix rod was broken.Patient experienced an acute onset of pain the week prior to being seen in clinic.Surgeon plans to do a revision in (b)(6) 2024 by replacing to a new rod.
 
Additional Manufacturer Narrative
On 01-feb-2024 apifix was notified that patient (b)(6) underwent revision surgery on that day, (b)(6) 2024.According to the reporter, there was gray around the area where the rod broke (right where the device distracts).The surgical aite at the time of removal was described as 'metallic debris around the broken area.A tissue sample was collected for analysis.Device is expected to be returned to manufacturer for evaluation.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18434763
Report Number3013461531-2023-00061
Device Sequence Number7780986
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale